Alert archive / Washington / Gale Warnings in 2017

Gale Warning 34, NWS Seattle, WA

April 8, 2017

NWS Seattle, WA issued this gale warning at Apr 8, 2017, 8:39 PM PDT. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2017, 8:39 PM PDT (03:39 UTC)
Expired
Apr 9, 2017, 10:00 PM PDT
In force
25 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

668 
WHUS76 KSEW 090339
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
839 PM PDT SAT APR 8 2017

PZZ133-090445-
/O.CAN.KSEW.SC.Y.0081.000000T0000Z-170409T0400Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
839 PM PDT SAT APR 8 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

SOUTHERLY WINDS HAVE EASED BELOW 20 KNOTS.

$$

PZZ170-173-176-091145-
/O.UPG.KSEW.SC.Y.0081.000000T0000Z-170409T1900Z/
/O.NEW.KSEW.GL.W.0034.170409T0339Z-170410T0500Z/
/O.UPG.KSEW.GL.A.0020.170409T1900Z-170410T1300Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
839 PM PDT SAT APR 8 2017

...GALE WARNING IN EFFECT UNTIL 10 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 10 PM PDT SUNDAY. THE SMALL CRAFT ADVISORY
IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHEAST WIND 20 TO 30 KNOTS EARLY SUNDAY RISING TO 25 TO
  35 KNOTS IN THE AFTERNOON. 

* WAVES/SEAS...COMBINED SEAS 7 TO 10 FT WITH A DOMINANT PERIOD OF
11 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-090600-
/O.CON.KSEW.RB.Y.0015.000000T0000Z-170409T0600Z/
GRAYS HARBOR BAR-
839 PM PDT SAT APR 8 2017

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING...

* FORECAST...COMBINED SEAS 9 OR 10 FEET THIS EVENING SUBSIDING TO 7
  OR 8 FEET OVERNIGHT TONIGHT. BAR CONDITIONS ROUGH BECOMING 
MODERATE. 

* FIRST MAXIMUM EBB - AROUND 415 SUNDAY MORNING.

* SECOND MAXIMUM EBB - AROUND 430 PM SUNDAY.

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ150-153-156-091145-
/O.CON.KSEW.SC.Y.0081.000000T0000Z-170410T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
839 PM PDT SAT APR 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS BECOMING 
  SOUTHEAST ON SUNDAY. SOUTHERLY WIND 20 TO 30 KNOTS SUNDAY 
  AFTERNOON INTO SUNDAY NIGHT. WIND WAVES 2 TO 4 FEET BUILDING TO 
  4 TO 6 FEET. WEST SWELL 7 TO 9 FEET AT 10 SECONDS SUBSIDING TO 6 
  FEET ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-090600-
/O.CON.KSEW.SC.Y.0081.000000T0000Z-170409T0600Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
839 PM PDT SAT APR 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WIND AND WAVES...WEST WINDS 15 TO 25 KNOTS THIS EVENING EASING
  OVERNIGHT. WIND WAVES 2 TO 4 FEET THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-090600-
/O.CON.KSEW.SC.Y.0082.000000T0000Z-170409T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
839 PM PDT SAT APR 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WIND AND WAVES...WEST WINDS 15 TO 25 KNOTS THIS EVENING EASING
  OVERNIGHT. WIND WAVES 2 TO 4 FEET THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE/
4 follow-up statements
134 
WHUS76 KSEW 090935
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
235 AM PDT SUN APR 9 2017

PZZ170-173-176-091745-
/O.CON.KSEW.GL.W.0034.000000T0000Z-170410T0500Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
235 AM PDT SUN APR 9 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...SOUTHEAST WIND 20 TO 30 KNOTS EARLY RISING TO 25 TO 35
  KNOTS THIS AFTERNOON. 

* WAVES/SEAS...COMBINED SEAS 8 TO 9 FT WITH A DOMINANT PERIOD OF 11
  SECONDS BUILDING TO 10 TO 13 FT WITH A DOMINANT PERIOD OF 8
  SECONDS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-091745-
/O.EXB.KSEW.SC.Y.0081.170409T2000Z-170410T0100Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
235 AM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM PDT
THIS EVENING. 

* WIND AND WAVES...SOUTHEAST WIND 10 TO 20 KNOTS RISING TO 15 TO 25
  KNOTS THIS AFTERNOON. WIND WAVES 1 TO 4 FT. W SWELL 6 FT AT 9
  SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-091745-
/O.CON.KSEW.SC.Y.0081.000000T0000Z-170410T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
235 AM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* WIND AND WAVES...SOUTHEAST WIND 15 TO 25 KT BECOMING SOUTH 20 TO
  30 KT THIS AFTERNOON. WIND WAVES 3 TO 5 FT. W SWELL 7 FT AT 10
  SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE/
490 
WHUS76 KSEW 091558
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
858 AM PDT SUN APR 9 2017

PZZ150-153-156-100000-
/O.UPG.KSEW.SC.Y.0081.000000T0000Z-170410T1200Z/
/O.EXA.KSEW.GL.W.0034.000000T0000Z-170410T0500Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
858 AM PDT SUN APR 9 2017

...GALE WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

* WIND...SOUTHEAST WIND 25 TO 35 KNOTS. 

* WAVES/SEAS...COMBINED SEAS BUILDING TO 9 TO 12 FEET AT 10 
SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ170-173-176-100000-
/O.CON.KSEW.GL.W.0034.000000T0000Z-170410T0500Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
858 AM PDT SUN APR 9 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...SOUTHEAST WIND 25 TO 40 KNOTS. 

* WAVES/SEAS...COMBINED SEAS BUILDING TO 11 TO 14 FEET WITH A
  DOMINANT PERIOD OF 10 SECONDS BY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ132-134-100000-
/O.NEW.KSEW.SC.Y.0083.170409T1600Z-170410T1000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
858 AM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY. 

* WINDS...SOUTHEAST 15 TO 25 KNOTS.

* WIND WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-133-100000-
/O.EXB.KSEW.SC.Y.0081.170409T1600Z-170410T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
858 AM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY. 

* WINDS...SOUTHEAST 15 TO 25 KNOTS.

* WIND WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-100000-
/O.EXT.KSEW.SC.Y.0081.170409T1600Z-170410T0500Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
858 AM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WIND AND WAVES...SOUTHEAST 20 TO 30 KNOTS. WIND WAVES 3 TO 5 FEET.
  WEST SWELL BUILDING TO 9 FEET AT 10 SECONDS BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
440 
WHUS76 KSEW 092208
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
308 PM PDT SUN APR 9 2017

PZZ150-153-156-170-173-176-100500-
/O.CON.KSEW.GL.W.0034.000000T0000Z-170410T0500Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
308 PM PDT SUN APR 9 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WIND...SOUTHEAST 25 TO 40 KNOTS.

* WAVES/SEAS...COMBINED SEAS BUILDING TO 9 TO 14 FEET AT 10 SECONDS.
  HIGHEST COMBINED SEAS BEYOND 10 NAUTICAL MILES OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ135-100615-
/O.EXB.KSEW.SC.Y.0083.170410T0700Z-170410T1600Z/
PUGET SOUND AND HOOD CANAL-
308 PM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT
MONDAY. 

* WINDS...SOUTH 15 TO 25 KNOTS.

* WIND WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-134-100615-
/O.EXT.KSEW.SC.Y.0083.000000T0000Z-170410T1600Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
308 PM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT MONDAY...

* WINDS...SOUTH AND SOUTHEAST 15 TO 25 KNOTS.

* WIND WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-100615-
/O.EXT.KSEW.SC.Y.0081.000000T0000Z-170410T1600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
308 PM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT MONDAY...

* WINDS...SOUTH AND SOUTHEAST 15 TO 25 KNOTS.

* WIND WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-100615-
/O.EXT.KSEW.SC.Y.0081.000000T0000Z-170410T1100Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
308 PM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PDT MONDAY...

* WINDS...SOUTHEAST 15 TO 25 KNOTS.

* WIND WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-100500-
/O.CON.KSEW.SC.Y.0081.000000T0000Z-170410T0500Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
308 PM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WIND...SOUTHEAST 15 TO 25 KNOTS. 

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET. SOUTHWEST SWELL 7 FEET AT 10
  SECONDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
174 
WHUS76 KSEW 100351
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
851 PM PDT SUN APR 9 2017

PZZ150-153-156-170-173-176-100500-
/O.CON.KSEW.GL.W.0034.000000T0000Z-170410T0500Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
851 PM PDT SUN APR 9 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WIND...SOUTHEAST WIND 25 TO 35 KT BECOMING SOUTH 15 TO 25 KT BY
  MIDNIGHT.

* WAVES/SEAS...COMBINED SEAS 8 TO 11 FT WITH A DOMINANT PERIOD OF 10
  SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ132-134-101200-
/O.CON.KSEW.SC.Y.0083.000000T0000Z-170410T1600Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
851 PM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY...

* WINDS...SOUTH AND SOUTHEAST 15 TO 25 KNOTS.

* WIND WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-101200-
/O.CON.KSEW.SC.Y.0081.000000T0000Z-170410T1600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
851 PM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY...

* WINDS...SOUTH AND SOUTHEAST 15 TO 25 KNOTS.

* WIND WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-100500-
/O.CON.KSEW.SC.Y.0081.000000T0000Z-170410T0500Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
851 PM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WIND...EAST WIND 15 TO 25 KT EASING TO 10 TO 20 KT BY MIDNIGHT.

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET. SOUTHWEST SWELL 7 FEET AT 
  10 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-101100-
/O.CON.KSEW.SC.Y.0081.000000T0000Z-170410T1100Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
851 PM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT MONDAY...

* WINDS...EAST WIND 10 TO 20 KT RISING TO 15 TO 25 KT AFTER
  MIDNIGHT.

* WIND WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-101200-
/O.CON.KSEW.SC.Y.0083.170410T0700Z-170410T1600Z/
PUGET SOUND AND HOOD CANAL-
851 PM PDT SUN APR 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM PDT MONDAY...

* WINDS...SOUTH 15 TO 25 KNOTS.

* WIND WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE/

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Apr 8, 4:19 PM PDT, 4 hours 20 minutes earlier.

Area forecast discussion, Apr 8, 4:19 PM PDT, 4 hours 20 minutes before
Area Forecast Discussion...Corrected
National Weather Service Seattle WA
419 PM PDT Sat Apr 8 2017

.SYNOPSIS...Scattered showers will end tonight and Sunday will be
mainly dry in between weather systems. Wet weather will return
Sunday night and Monday as a frontal systems moves through. An
upper low parked offshore will keep the weather showery for the
remainder of the week.

&&

.SHORT TERM...Scattered showers will taper and eventually end
tonight as a weak upper ridge builds in from the west. Sunday
should be a generally dry day as the upper ridge crosses the area.
A negative tilt upper trough and an associated weak front will
bring rain to the area tonight with post-frontal showers on
Monday. Another upper ridge will move over the area Monday night
and Tuesday and dry things out again. Highs will be a few degrees
below normal the next few days. Schneider

.LONG TERM...A frontal system will move up from the southwest
Tuesday night for a return to wetter weather. Models agree on this
but there are some timing differences. Wednesday and Thursday will
be showery with an upper trough in the vicinity. Models diverge
significantly beginning Friday. The current forecast leans towards
the ECMWF which keeps an upper low in the area for a continued
chance of showers. Schneider

&&

.AVIATION...Weak upper level trough moving east of the area this
evening with a temporary weak upper level ridge building offshore
tonight. The ridge will shift inland on Sunday with the next front
over the coastal waters by late Sunday afternoon. The front will
move inland Sunday night.

Ceilings generally in the 4000-6000 foot range this evening. This
cloud deck will dissipate in the early morning hours leaving just
mid and high level clouds over the area. It is possible that the fog
prone locations like KOLM could see reduced visibilities for a few
hours sunday morning between 12z and 17z.

KSEA...Southerly winds easing to 8 to 12 knots this evening with
the winds becoming lighter overnight and more southeasterly.
Ceilings aoa 4000 feet this evening with just mid and high level
clouds Sunday morning and afternoon. Felton

&&

.MARINE...Weak high pressure will move inland tonight with winds
easing over the inland waters. Brief push of westerlies through
the strait this evening with small craft advisories up for the
central and eastern Strait. The winds in the Strait will ease late
tonight.

The next frontal system will approach the coast Sunday and weaken
as it moves onshore Sunday night. Gale force winds are possible
over the coastal waters with this system sunday afternoon and
evening. The system will weaken quickly as it moves inland with
the possibility of small craft advisory winds over the northern
portion of the inland waters.

High pressure will build inland on Monday and remain over the area
into Tuesday. another strong for April surface low will move
through the coastal waters from the southwest on wednesday. Gales
are possible with this low for the coastal waters.

&&

.HYDROLOGY...River flooding is not expected for the next 7 days.

The Skokomish river in Mason county crested about 0.15 feet below
flood stage earlier today and is currently receding slowly. The
flood watch for Mason county was ended earlier today.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from Sunday afternoon through late Sunday night for
     Coastal Waters From Cape Flattery To James Island 10 To 60
     Nm-Coastal Waters From James Island To Point Grenville 10
     To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater 10 To 60 Nm.

     Small Craft Advisory until noon PDT Sunday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From Point Grenville To Cape Shoalwater 10
     To 60 Nm.

     Small Craft Advisory for rough bar until 11 PM PDT this evening
     for Grays Harbor Bar.

     Small Craft Advisory until 5 AM PDT Monday for Coastal Waters
     From Cape Flattery To James Island Out 10 Nm-Coastal Waters
     From James Island To Point Grenville Out 10 Nm-Coastal
     Waters From Point Grenville To Cape Shoalwater Out 10 Nm.

     Small Craft Advisory until 11 PM PDT this evening for Central
     U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
     Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 9 PM PDT this evening for Northern
     Inland Waters Including The San Juan Islands.

&&

www.weather.gov/seattle

You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.html

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:58 AM PDTSmall Craft AdvisorySEW35 hr

Nearby

Gale Warnings in Washington, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.